Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



On real cyclic sextic fields

Authors: V. Ennola, S. Mäki and R. Turunen
Journal: Math. Comp. 45 (1985), 591-611
MSC: Primary 11R29; Secondary 11R21, 11Y40
MathSciNet review: 804948
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A table of units and class numbers of real cyclic sextic fields with conductor $ {f_6} \leqslant 2021$ has been given by the second author [13]. We first fill in the gaps in [13] and then construct an extended table for $ 2021 < {f_6} < 4000$. The article contains results about Galois module structure of the unit group, relative norms of the units, and ideal classes of the subfields becoming principal in the sextic field. The connection with Leopoldt's theory [11] is described. A parametric family of fields containing exceptional units [14] is constructed. We give statistics referring to class numbers of fields with prime conductor, the appearance of units of different types if the relative class number is $ > 1$, Leopoldt's unit index, and the signature rank of the unit group.

References [Enhancements On Off] (What's this?)

  • [1] N. C. Ankeny, S. Chowla & H. Hasse, "On the class-number of the maximal real subfield of a cyclotomic field," J. Reine Angew. Math., v. 217, 1965, pp. 217-220. MR 30 #3078. MR 0172861 (30:3078)
  • [2] Veikko Ennola & Reino Turunen, "On totally real cubic fields," Math. Comp., v. 44, 1985, pp. 495-518. MR 777281 (86e:11100)
  • [3] Veikko Ennola & Reino Turunen, "On cyclic cubic fields," Math. Comp., v. 45, 1985, pp. 585-589. MR 804947 (86m:11085)
  • [4] H. J. Godwin, "The calculation of large units in cyclic cubic fields," J. Reine Angew. Math., v. 338, 1983, pp. 216-220. MR 84e:12003. MR 684024 (84e:12003)
  • [5] Marie-Nicole Gras, "Méthodes et algorithmes pour le calcul numérique du nombre de classes et des unités des extensions cubiques cycliques de Q," J. Reine Angew. Math., v. 277, 1975, pp. 89-116. MR 52 #10675. MR 0389845 (52:10675)
  • [6] Marie-Nicole Gras, "Table numérique du nombre de classes et des unités des extensions cycliques réelles de degré 4 de Q," Publ. Math. Univ. Besançon, 1977/78, fasc. 2.
  • [7] Marie-Nicole Gras, "Classes et unités des extensions cycliques réelles de degré 4 de Q," Ann. Inst. Fourier (Grenoble), v. 29, no. 1, 1979, pp. 107-124. MR 81f: 12003. MR 526779 (81f:12003)
  • [8] Helmut Hasse, Bericht über neuere Untersuchungen und Probleme aus der Theorie der algebraischen Zahlkörper. Teil I: Klassenkörpertheorie. Teil Ia: Beweise zu Teil I. Teil II: Reziprozitätsgesetz, Dritte Auflage, Physica-Verlag, Würzburg-Vienna, 1970. MR 42 #1795. MR 0266893 (42:1795)
  • [9] Helmut Hasse, "Arithmetische Bestimmung von Grundeinheit und Klassenzahl in zyklischen kubischen und biquadratischen Zahlkörpern," Abh. Deutsch. Akad. Wiss. Berlin, Math.-Nat. Kl., 1948, No 2, 1950. MR 11, 503. MR 0033863 (11:503d)
  • [10] Helmut Hasse, Über die Klassenzahl abelscher Zahlkörper, Akademie-Verlag, Berlin, 1952. MR 14, 141. MR 0049239 (14:141a)
  • [11] H. W. Leopoldt, "Über Einheitengruppe und Klassenzahl reeller abelscher Zahlkörper," Abh. Deutsch. Akad. Wiss. Berlin, Math.-Nat. Kl., 1953, No 2, 1954. MR 16, 799. MR 0067927 (16:799d)
  • [12] A. Matuljauskas, "Integral representations of the cyclic group of order six," Litovsk. Mat. Sb., v. 2, no. 2, 1962, pp. 149-157. (Russian) MR 27 #5835. MR 0155902 (27:5835)
  • [13] Sirpa Mäki, The Determination of Units in Real Cyclic Sextic Fields, Lecture Notes in Math., vol. 797, Springer-Verlag, Berlin and New York, 1980. MR 82a: 12004. MR 584794 (82a:12004)
  • [14] Trygve Nagell, "Sur un type particulier d'unités algébriques," Ark. Mat., v. 8, 1969, pp. 163-184. MR 42 #3064. MR 0268165 (42:3064)
  • [15] J. H. Oppenheim, Integral Representations of Cyclic Groups of Square-Free Order, Ph.D. Thesis, Univ. of Illinois, Urbana, Ill., 1962.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11R29, 11R21, 11Y40

Retrieve articles in all journals with MSC: 11R29, 11R21, 11Y40

Additional Information

Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society